Alert archive / Kansas / Special Weather Statements in 2009
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 27, 2009, 10:31 PM CDT for Morton County, Stanton County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2009, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 27, 2009, 11:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KDDC 280331
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT MON JUL 27 2009
KSZ074-084-280430-
MORTON-STANTON-
1031 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND SOUTHWESTERN STANTON
COUNTIES...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANTER...MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN MORTON AND SOUTHWESTERN STANTON COUNTIES...INCLUDING THE
CITY OF MANTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3753 10203 3762 10184 3739 10162 3709 10155
3698 10188 3698 10193
TIME...MOT...LOC 0332Z 313DEG 28KT 3747 10183
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:50 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 3:50 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 27 2009 .DISCUSSION... DAYS 1-2... THIS MORNINGS UPPER AIR ANALYSIS INDICATED A WEAK UPPER LEVEL FLOW WITH MAIN JET AXIS EXTENDING ACROSS THE CENTRAL ROCKIES THROUGH THE GREAT LAKES AND NEW ENGLAND WITH MID LEVEL TROPOSPHERIC NORTHWEST FLOW ACROSS THE NORTHERN AND CENTRAL GREAT PLAINS. THE BOUNDARY LAYER EXHIBITED HIGH MOISTURE CONTENT FROM THE SURFACE TO 700 MB ACROSS KANSAS WITH 850 MB VALUES IN EXCESS OF 15 DEG C. HIGH BUOYANCY LOW SHEAR THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN KN THIS AFTERNOON, MAINLY FOCUSED THROUGH CENTRAL KANSAS ALONG A SURFACE BOUNDARY LEFT OVER FROM THE PREVIOUS DAYS CONVECTION. A SYNOPTIC FRONT WILL DROP SOUTHWARD TONIGHT FROM THE NORTHERN PLAINS, IN CONJUNCTION WITH AN INCREASE IN UPPER LEVEL FLOW AHEAD OF A WESTERN CO JET MAX. THERE SHOULD BE AN INCREASE IN HIGH LEVEL DIVERGENCE WITH SIGNIFICANT DECREASE IN CAPE TONIGHT. WITH THIS IN MIND WE SHOULD EXPECT SCATTERED THUNDERSTORMS THAT AT TIMES MAY PRODUCE A MARGINALLY SEVERE HAIL THREAT. THE SURFACE FRONT MAY BE POSITIONED TUESDAY SOMEWHERE IN THE SOUTHERN FORECAST AREA, AND REDEVELOPMENT IS LIKELY WITH DESTABILIZATION. A SLIGHTLY MODIFIED AIR MASS AND INCREASE IN CLOUD COVER SHOULD LEAD TO SLIGHTLY COOLER TEMPERATURES TUESDAY AFTERNOON. TUESDAY NIGHT APPEARS TO BE A RELATIVELY DRY PERIOD FOR THE SHORT TERM WITH AN EXPECTED INCREASE IN THUNDERSTORM CHANCES BY WEDNESDAY MORNING AS A SOUTHERLY 850 MOISTURE TRANSPORT JET DEVELOPS AGAIN OVER THE HIGH PLAINS REGION WITH MODELS DISPLAYING CONVERGENCE MAXIMUM SIGNALS LATE WEDNESDAY NEAR THE SOUTHERN SECTIONS OF THE FORECAST AREA. RUSSELL DAYS 3-7... MODELS CONTINUE TO HAVE DIFFICULTIES IN THE LONG RANGE. DISCUSSION IN THE OFFICE PROMPTS ME TO LEAN TOWARD EC IN THE EXTENDED. TROPICAL CONVECTIVE FORCING IN THE PACIFIC HAS HELPED TO PRECIPITATE THE RETROGRESSION IN THE UPPER PATTERN AND THIS SHOULD CONTINUE TO BE THE CASE THROUGH THE WEEKEND. THE EC SHOWS A CONTINUED TROFY PATTERN OVER THE CENTRAL U.S. WITH COOLER AND WETTER THAN NORMAL CONDITIONS EXPECTED THROUGH THE WEEKEND WHEREAS THE GFS BEGINS BUILDING A RIDGE IN OVER THE PLAINS BY THIS WEEKEND. WILL START MOVING IN THE DIRECTION OF THE EC. TAKING THE EC AT FACE VALUE, NEXT WEEKEND WOULD BE PRETTY STORMY AND WET BUT THAT IS A LITTLE FAR OUT TO GET VERY EXCITED. IT WILL BE DIFFICULT TO TIME PERIODS OF HEIGHTENED ACTIVITY AND THUS WILL HAVE AT LEAST SLIGHT CHANCE POPS IN EACH DAY. BUT WILL FOCUS POPS ON THE EVENING THROUGH EARLY OVERNIGHT PERIOD AS THIS HAS BEEN WHAT WEVE CONTINUALLY BEEN SEEING IN THIS NW FLOW PATTERN. TEMPS WILL CONTINUE TO BE HIGHLY DEPENDENT ON FRONTAL TIMING AND CLOUD COVER BUT AN EXTENDED PERIOD OF BELOW NORMAL TEMPS LOOKS LIKELY. BY WEEK TWO WE SHOULD BEGIN TO SHIFT BACK TOWARD MORE RIDGING IN THE CENTER OF THE COUNTRY. -WRIGHT && AVIATION... CONDITIONS HAVE BEGUN DETERIORATING WITH CONVECTION BREAKING OUT AHEAD OF TONIGHTS COLD FRONT. CONVECTION IS FOCUSED EAST OF KDDC ATM BUT THE AIRMASS IS QUITE UNSTABLE AND THUS STORMS COULD FIRE ANYWHERE THROUGH THE REMAINDER OF THE AFTERNOON. NUMEROUS SFC BOUNDARIES ARE ALSO PRESENT ACROSS SW KANSAS SO WINDS AT THE TERMINALS WILL BE SHIFTING AND POTENTIALLY GUSTY, ESP NR CONVECTION. THE FRONT WILL COME DOWN INCREASING AREAL COVERAGE AND PROBABLY INTENSITY OF CONVECTION THIS EVENING. EXPECTING FROPA/WSHFT AT KHYS AROUND 28/04Z AND KDDC/KGCK NEAR 06Z. A SHORTWAVE/JET ALOFT WILL KEEP CONVECTION POSSIBLE THROUGH THE NIGHT AND INTO TOMORROW. A STRONG UPPER DISTURBANCE WILL KICK OFF CONVECTION AS WELL AS ANOTHER WIND SURGE AROUND 28/18Z. -WRIGHT && .PRELIMINARY POINT TEMPS/POPS... DDC 64 78 61 81 / 60 50 10 30 GCK 64 79 60 81 / 80 40 10 40 EHA 63 80 60 80 / 60 30 20 30 LBL 65 80 61 83 / 60 40 20 30 HYS 64 77 58 82 / 70 40 10 30 P28 68 83 64 83 / 30 50 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/34
Hazardous weather outlook, Jul 27, 3:35 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT MON JUL 27 2009 KSZ030-031-043>046-061>066-074>081-084>090-281000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 335 PM CDT MON JUL 27 2009 /235 PM MDT MON JUL 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL LIKELY INCREASE IN AREAL COVERAGE ACROSS THE AREA THOUGH THE EVENING. THE CHANCE FOR THUNDERSTORMS WILL INCREASE AFTER SUNSET, WITH THUNDERSTORMS BECOMING LIKELY ACROSS MOST OF THE AREA AFTER MIDNIGHT. MOST OF THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL, CLOUD TO GROUND LIGHTNING AND SMALL HAIL, HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY, WITH ANOTHER CHANCE FOR THUNDERSTORMS POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT BUT RAINFALL REPORTS ARE ENCOURAGED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
In the hours before
Special weather statement, Jul 27, 5:41 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
541 PM CDT MON JUL 27 2009
KSZ030-044-045-272345-
LANE-NESS-TREGO-
541 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE...NORTHWESTERN
NESS AND SOUTHWESTERN TREGO COUNTIES...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF COLLYER...MOVING SOUTHEAST
AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3868 9994 3854 10002 3861 10026 3870 10027
3870 10016 3889 10016 3889 10015
TIME...MOT...LOC 2241Z 336DEG 17KT 3890 10023
FINCHSpecial weather statement, Jul 27, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT MON JUL 27 2009
KSZ074-084-280430-
MORTON-STANTON-
1031 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND SOUTHWESTERN STANTON
COUNTIES...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANTER...MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN MORTON AND SOUTHWESTERN STANTON COUNTIES...INCLUDING THE
CITY OF MANTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3753 10203 3762 10184 3739 10162 3709 10155
3698 10188 3698 10193
TIME...MOT...LOC 0332Z 313DEG 28KT 3747 10183
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:44 PM CDT | Areal Flood Warning | DDC | Stanton | 6 hr |
| Jul 28, 2:47 PM CDT | Special Weather Statement | DDC | Stafford | 43 min |
| Jul 28, 3:03 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 42 min |
| Jul 28, 3:44 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 25 min |
| Jul 28, 5:07 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 27 min |
Nearby
Special Weather Statements in Kansas, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.